MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TSB121506A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: code c21 - results pending completion of product history review and device analysis.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported: on (b)(6) 2024, patient underwent an endovascular procedure to treat a thoracic aneurysm utilizing gore® tag® thoracic branch endoprosthesis in zone 2.The physician implanted the tbe aortic component with the portal misaligned, due to some struggles getting all the wire wrap out of the aortic component.As a result, the aortic component was implanted more anterior than intended.Upon trying to deploy the side branch component, there was some resistance felt when trying to deploy the device.The device had been advanced with significant force through the tbe portal and into the lsa.In addition, upon pulling the deployment string, the side branch graft would not open at all.Since there was resistance and the side branch graft would not open upon pulling the deployment string, another tbe side branch component was used to complete the procedure.The patient tolerated the procedure.No further patient information or images are available.
 
Additional Manufacturer Narrative
H6: c19: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.Device was returned, and a product evaluation was performed.Product evaluation summary provided the following information: the gore® tag® thoracic branch endoprosthesis (tbe) device evaluation for (b)(4) showed the following: the device was constrained on the catheter and did not show any signs of deployment.All deployment line chain stitches remained intact along the length of the constrained endoprosthesis.An attempt was made to deploy the device which was unsuccessful.The knot on the trailing end of the device was a complete knot, instead of the intended double slip knot, preventing the device from deploying.The report of the device failing to deploy from the event description was confirmed during the device evaluation.Per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the lot met all pre-release specifications and none of the quality items identified were related to the reported event.The inability to deploy the side branch device is likely due to the presence of an incorrect knot at the trailing end of the device.This knot prevented the deployment stitches from unlacing upon pulling the deployment knob.Due to the presence of a knot preventing device deployment, there is potential that the failure mode is attributable to the manufacturing process.The worst-case severity of harm that is reasonably foreseeable for this scenario is critical; therefore, per md145952 rev.28, capa request or156446 will be opened to document this event.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20550052
Report Number2017233-2024-05450
Device Sequence Number8979307
Product Code MIH
UDI-Device Identifier00733132654406
UDI-Public00733132654406
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Catalogue NumberTSB121506A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexUnknown